Alert archive / Indiana / River Flood Warnings in 2016

River Flood Warning 145, NWS Indianapolis, IN

July 18, 2016Johnson County, Indiana

NWS Indianapolis, IN issued this river flood warning at Jul 18, 2016, 11:42 AM EDT for Johnson County, Indiana. It was in force for 10 hr.

The area

The outline as issued.

The facts

Issued
Jul 18, 2016, 11:42 AM EDT (15:42 UTC)
Expired
Jul 18, 2016, 9:15 PM EDT
In force
10 hr
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Flood severity
Minor

County Johnson County, IN

The radar

The Indianapolis radar (KIND), 39 km from the middle of the area, began a volume at 15:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Youngs Creek at Amity (AMTI3). The gauge peaked at 8.50 ft at Jul 19, 2016, 4:00 AM EDT.

actionminormoderate051007/1807/1907/20
Action stage
5 ft
Minor stage
7 ft
Moderate stage
10 ft
Major stage
14 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03362000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

713 
WGUS43 KIND 181542
FLWIND
FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1142 AM EDT MON JUL 18 2016

...The National Weather Service in Indianapolis has issued a Flood 
Warning for portions of the following rivers in central and southern 
Indiana...

  Youngs Creek...

.Minor flooding has developed along Youngs Creek in central  
Indiana due to heavy rains this morning. Significant flooding is not
expected. Flooding may affect some county roads...low agricultural
land and some river parks.

Precautionary/Preparedness Actions...

Motorists should never drive into flood water. Turn around and go 
another way. Keep children away from flooded areas. Recreational and 
agricultural interests should remain alert to changing river 
conditions.

For detailed flood information go to weather.gov/ind on the web and 
click on rivers and lakes.



INC081-190115-
/O.NEW.KIND.FL.W.0145.160718T1542Z-160719T0115Z/
/AMTI3.1.ER.160718T1510Z.160718T1700Z.160718T1915Z.NO/
1142 AM EDT MON JUL 18 2016

The National Weather Service in Indianapolis has issued a 

* Flood Warning for 
  the Youngs Creek at Amity.
* until this evening.
* At 11:15 AM Monday the stage was 7.2 feet.
* Flood stage is 7.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 7.9 feet by this 
  afternoon. The river will fall below flood stage late this 
  afternoon.
* At 7.0 feet...Youngs Creek at flood stage.  Most low areas along 
  creek are flooded.   Approaches to CR 400S bridge over Youngs Creek
  begin to flood.

&&

LAT...LON 3945 8605 3942 8602 3937 8602 3938 8598
      3943 8599 3945 8602             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Jul 18, 10:34 AM EDT, 1 hour 8 minutes earlier.

Area forecast discussion, Jul 18, 10:34 AM EDT, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
1034 AM EDT MON JUL 18 2016

.UPDATE...
No sections updated

&&

.SYNOPSIS...
Issued at 317 AM EDT Mon Jul 18 2016

Showers and thunderstorms can be expected across central Indiana
today and tonight as a cold front tracks through the area. Any
lingering activity will become confined to the southern counties
tomorrow, closest to the aforementioned front. Precipitation will
end across the entire forecast area by Tuesday night as high
pressure strengthens over the region. After that, a weak frontal
boundary could trigger some isolated showers and thunderstorms
around mid-week, but that is a low confidence forecast. The main
focus by mid week will be the hot temperatures with highs topping
off in the low to mid 90s, some of the warmest air of the season.
Further out, additional showers and thunderstorms will be in the
forecast next weekend as another frontal system enters the area.

&&

.NEAR TERM /Rest of Today/...

Issued at 1010 AM EDT Mon Jul 18 2016

Radar mosaic at 10 am EDT shows large complex moving south across
southern parts of central Indiana, and another line of
thunderstorms across central Illinois moving southeast toward the
area. Timing tool puts these storms into western and southwestern
Indiana between noon and 1 pm EDT. Uncertainty exists with how
much instability versus inhibition will be in place over Indiana
given earlier and current showers and storms have worked the area
over. Thus expect the storms over Illinois to weaken some as they
move this way. Isolated severe not out of the question but
widespread threat not expected. Also expect to see some scattered
development as the upper wave moves through, so will keep at least
chances for thunderstorms in across the area through the day, with
the highest pops confined to the west and southwest this afternoon
as the aforementioned line arrives. HRRR and RAP want to increase
high temperatures for the afternoon into the upper 80s and lower
90s but given the convective activity and resultant cloud cover
think this unlikely and left highs in the mid 80s alone.

&&

.SHORT TERM /Tonight through Wednesday night/...

Issued at 317 AM EDT Mon Jul 18 2016

Showers and thunderstorms will become confined to the southern
third of the forecast area late tonight/tomorrow morning as cold
front sinks farther south into Kentucky. The remaining two-thirds
of central Indiana will be dry after daybreak tomorrow morning
with rain completely out of central Indiana by tomorrow night.

High pressure will continue to strengthen aloft through the end of
the short term period. However, a weak surface frontal boundary
and some perturbations in the upper flow could trigger a few
showers and thunderstorms across parts of the forecast area on
Wednesday, but that's a low confidence forecast. The main focus
will be the warming trend commencing on Wednesday as some of the
warmest temperatures of the season enter the region. Highs will
top off in the low 90s on Wednesday and trended slightly above
guidance with the southwest flow.

&&

.LONG TERM (Thursday through Sunday)...

Issued at 222 AM EDT Mon Jul 18 2016

The regional initialization will be used with high
confidence for rain chances but lower confidence for temperatures.

The main models mostly agree a series of weak fronts will maintain
some chance for rain. Odds are against getting wet on any one
day.

The European Community Model brings in considerably warmer air from
the nation's mid section than some other guidance. In some cases it
is at least 5 degrees hotter.  Using a blended forecast such as the
one from region will reduce the potential for errors, but today's
forecast could still be off by several degrees.

&&

.AVIATION /Discussion for the 181500z IND TAFS/...

VFR conditions are expected the next few hours as thunderstorm
complex over southern Indiana departs. Rain cooled air across IND
will allow for VFR conditions as daytime heating resumes.

Convection over central Illinois may reach IND by 18z...and if
convective temps in the middle 80s can be reached...additional
development may occur. Not enough confidence for specific
timing...however will mention VCTS for several hours this
afternoon during peak heating hours. Any thunderstorm that may
occur may produce brief MVFR/IFR conditions.

Previous Discussion below

(Discussion for 181200Z TAFs)...

Issued at 650 AM EDT Mon Jul 18 2016

Thunderstorms will cause widespread IFR in heavy rain along with
some gusty winds early in the period. The latest Rapid Refresh
model indicates storms should diminish by late morning. More
scattered storms could occur later today or tonight. Uncertainty
is too great to justify their inclusion in the TAFs at this point.
That is subject to change.

Outside storms conditions will be mostly VFR. Fog may produce
local IFR visibilities late tonight. Ceilings should be mostly
around 35 hundred feet in the afternoon and at or above 10
thousand feet overnight.

Winds should variable but mainly west less than 10 knots.

&&

.IND Watches/Warnings/Advisories...
NONE.
&&

SYNOPSIS...TDUD
NEAR TERM...CP
SHORT TERM...TDUD
LONG TERM....JK
AVIATION...JK
Hazardous weather outlook, Jul 18, 4:45 AM EDT, 6 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
445 AM EDT MON JUL 18 2016

INZ021-028>031-035>049-051>057-060>065-067>072-190845-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-BOONE-
TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-PUTNAM-
HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-
RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-
MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...SEYMOUR
445 AM EDT MON JUL 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: STRONG TO SEVERE THUNDERSTORMS.

HAZARDS: DAMAGING WINDS...LARGE HAIL...LIGHTNING...AND HEAVY
RAIN.

TIMING: BEST CHANCES FOR SEVERE WILL BE MAINLY THIS AFTERNOON AND
EVENING.

DISCUSSION: A COLD FRONT MOVING THROUGH AN UNSTABLE ATMOSPHERE
WILL BRING THUNDERSTORM CHANCES TO THE AREA TODAY AND TONIGHT.
SOME OF THE STORMS COULD BE STRONG TO SEVERE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

OUTLOOK: THUNDERSTORMS ARE POSSIBLE ACROSS SOUTHERN PORTIONS OF
THE AREA THROUGH TUESDAY AFTERNOON. CLOUD TO GROUND LIGHTNING AND
HEAVY RAIN ARE THREATS FROM ANY THUNDERSTORM. ADDITIONAL SHOWERS
AND THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY NIGHT AND
THURSDAY...AND AGAIN FROM FRIDAY NIGHT THROUGH SUNDAY.

DISCUSSION: A FRONT WILL MEANDER ACROSS THE AREA EARLY THIS WEEK
PROVIDING CHANCES FOR THUNDERSTORMS. ANOTHER FRONTAL SYSTEM WILL
BRING UNSETTLED WEATHER NEXT WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

In the hours before

Special weather statement, Jul 18, 7:48 AM EDT, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
748 AM EDT MON JUL 18 2016

INZ061>063-068>072-181245-
JACKSON IN-DAVIESS IN-LAWRENCE IN-JENNINGS IN-MARTIN IN-GREENE IN-
BROWN IN-MONROE IN-
748 AM EDT MON JUL 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BROWN...SOUTHERN
JENNINGS...SOUTHERN MONROE...GREENE...JACKSON...NORTHERN MARTIN...
NORTHEASTERN DAVIESS AND LAWRENCE COUNTIES UNTIL 845 AM EDT...

AT 746 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORMS
MOVING INTO SOUTH CENTRAL INDIANA AT 30 MPH. MILES NORTHWEST OF
SALEM...OR 16 MILES SOUTHEAST OF BEDFORD...MO

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BLOOMINGTON...SEYMOUR...BEDFORD...LINTON...BROWNSTOWN...BLOOMFIELD...
MITCHELL...LOOGOOTEE...CROTHERSVILLE...WORTHINGTON...ODON...
OOLITIC...LYONS...MEDORA...ELNORA...PLAINVILLE...SWITZ CITY...
NEWBERRY...CRANE AND FREETOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3884 8715 3890 8710 3891 8715 3917 8714
      3917 8680 3906 8608 3904 8608 3896 8548
      3882 8565 3881 8579 3873 8587 3876 8591
      3878 8620 3876 8628 3869 8631 3867 8716
TIME...MOT...LOC 1146Z 002DEG 49KT 3872 8624

JJK
Special weather statement, Jul 18, 7:52 AM EDT, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
752 AM EDT MON JUL 18 2016

INZ061>063-068>072-181245-
JACKSON IN-DAVIESS IN-LAWRENCE IN-JENNINGS IN-MARTIN IN-GREENE IN-
BROWN IN-MONROE IN-
752 AM EDT MON JUL 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BROWN...SOUTHERN
JENNINGS...SOUTHERN MONROE...GREENE...JACKSON...NORTHERN MARTIN...
NORTHEASTERN DAVIESS AND LAWRENCE COUNTIES UNTIL 845 AM EDT...

AT 746 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORMS
MOVING INTO SOUTH CENTRAL INDIANA AT 30 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BLOOMINGTON...SEYMOUR...BEDFORD...LINTON...BROWNSTOWN...BLOOMFIELD...
MITCHELL...LOOGOOTEE...CROTHERSVILLE...WORTHINGTON...ODON...
OOLITIC...LYONS...MEDORA...ELNORA...PLAINVILLE...SWITZ CITY...
NEWBERRY...CRANE AND FREETOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3884 8715 3890 8710 3891 8715 3917 8714
      3917 8680 3906 8608 3904 8608 3896 8548
      3882 8565 3881 8579 3873 8587 3876 8591
      3878 8620 3876 8628 3869 8631 3867 8716
TIME...MOT...LOC 1146Z 002DEG 49KT 3872 8624

JJK
Local storm report, Jul 18, 8:27 AM EDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
827 AM EDT MON JUL 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       4 W LEBANON             40.05N  86.56W
07/18/2016  M2.74 INCH       BOONE              IN   COCORAHS

            24 HR TOTAL. STILL RAINING.

0700 AM     HEAVY RAIN       4 N LEBANON             40.11N  86.47W
07/18/2016  M2.69 INCH       BOONE              IN   COCORAHS

            24 HR TOTAL. STILL RAINING.

0700 AM     HEAVY RAIN       5 NNE LEBANON           40.11N  86.44W
07/18/2016  M2.39 INCH       BOONE              IN   COCORAHS

            24 HR TOTAL. STILL RAINING.

0700 AM     HEAVY RAIN       9 S INDIANAPOLIS        39.65N  86.15W
07/18/2016  M2.60 INCH       MARION             IN   COCORAHS

            24 HR TOTAL. STILL RAINING.

0700 AM     HEAVY RAIN       2 NE LAFAYETTE          40.43N  86.84W
07/18/2016  M2.46 INCH       TIPPECANOE         IN   COCORAHS

            24 HR TOTAL.

0740 AM     HEAVY RAIN       1 ESE LEBANON           40.05N  86.47W
07/18/2016  M2.43 INCH       BOONE              IN   COCORAHS

            24 HR TOTAL. STILL RAINING.

0800 AM     HEAVY RAIN       6 SSW SPEEDWAY          39.71N  86.29W
07/18/2016  M2.35 INCH       MARION             IN   COCORAHS

            24 HR TOTAL. STILL RAINING.

&&

MRD
Local storm report, Jul 18, 8:33 AM EDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
833 AM EDT MON JUL 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 AM     HEAVY RAIN       3 SW THORNTOWN          40.09N  86.66W
07/18/2016  M2.14 INCH       BOONE              IN   COCORAHS

            24 HR TOTAL. STILL RAINING.

0700 AM     HEAVY RAIN       4 NNW ATTICA            40.34N  87.28W
07/18/2016  M2.18 INCH       WARREN             IN   COCORAHS

            24 HR TOTAL.

0700 AM     HEAVY RAIN       5 SW GREENWOOD          39.57N  86.17W
07/18/2016  M1.99 INCH       JOHNSON            IN   COCORAHS

            24 HR TOTAL. STILL RAINING.

0700 AM     HEAVY RAIN       2 NNW AVON              39.78N  86.40W
07/18/2016  M2.12 INCH       HENDRICKS          IN   COCORAHS

            24 HR TOTAL. STILL RAINING.

0700 AM     HEAVY RAIN       2 S LAFAYETTE           40.38N  86.87W
07/18/2016  M2.26 INCH       TIPPECANOE         IN   COCORAHS

            24 HR TOTAL.

0800 AM     HEAVY RAIN       6 S INDIANAPOLIS        39.69N  86.15W
07/18/2016  M2.02 INCH       MARION             IN   COCORAHS

            24 HR TOTAL. STILL RAINING.

&&

MRD
Local storm report, Jul 18, 8:37 AM EDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
837 AM EDT MON JUL 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       2 SW LAFAYETTE          40.41N  86.94W
07/18/2016  M2.36 INCH       TIPPECANOE         IN   ASOS

0700 AM     HEAVY RAIN       7 SW INDIANAPOLIS       39.72N  86.29W
07/18/2016  M2.61 INCH       MARION             IN   ASOS

0700 AM     HEAVY RAIN       7 W INDIANAPOLIS        39.83N  86.29W
07/18/2016  M2.26 INCH       MARION             IN   ASOS

&&

MRD

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 3:17 AM EDTFlash Flood WarningINDCarroll, Howard4 hr
Jul 18, 4:00 AM EDTSpecial Weather StatementINDBoone, Clinton, Hamilton, Tipton90 min
Jul 18, 4:14 AM EDTAreal Flood WarningINDTippecanoe3 hr
Jul 18, 4:36 AM EDTSpecial Weather StatementINDHendricks, Marion54 min
Jul 18, 5:14 AM EDTAreal Flood WarningINDFountain, Vermillion, Warren6 hr
Jul 18, 5:23 AM EDTSpecial Weather StatementINDHendricks, Johnson, Morgan, Rush, Shelby52 min
Jul 18, 5:46 AM EDTAreal Flood WarningINDMontgomery12 hr
Jul 18, 6:25 AM EDTAreal Flood WarningINDBoone, Hamilton, Hancock, Hendricks, Johnson, Marion and 2 more6 hr
Jul 18, 6:35 AM EDTAreal Flood WarningINDClay, Fountain, Parke, Putnam, Vermillion, Vigo12 hr
Jul 18, 7:36 AM EDTAreal Flood AdvisoryINDBartholomew, Brown, Decatur, Jackson, Jennings, Johnson and 4 more4 hr
Jul 18, 7:48 AM EDTSpecial Weather StatementINDDaviess, Greene, Jackson, Lawrence, Martin57 min
Jul 18, 7:52 AM EDTSpecial Weather StatementINDDaviess, Greene, Jackson, Lawrence, Martin53 min
Jul 18, 12:00 PM EDTSpecial Weather StatementINDClay, Parke, Vermillion, Vigo45 min
Jul 18, 12:07 PM EDTSevere Thunderstorm WarningINDFountain, Parke, Vermillion, Vigo23 min
Jul 18, 12:27 PM EDTAreal Flood WarningINDBoone, Hamilton, Hancock, Hendricks, Johnson, Marion and 2 more3 hr
Jul 18, 12:41 PM EDTSpecial Weather StatementINDOwen, Parke, Putnam49 min

Nearby

River Flood Warnings in Indiana, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.